MAUDE Adverse Event Report: ZIMMER GMBH FITMOR HIP STEM B EXT OFFS S10; PROSTHESIS, HIP

ZIMMER GMBH FITMOR HIP STEM B EXT OFFS S10; PROSTHESIS, HIP
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Fall (1848); Bone Fracture(s) (1870); Failure of Implant (1924)
Date of Event 03/08/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that patient underwent revision post-implantation due to a broken stem.Attempts have been made and additional information on the reported event is unavailable at this time.
 
Additional Manufacturer Narrative
(b)(4).G2: report source switzerland.Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
(b)(4).If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Additional Manufacturer Narrative
(b)(4).The reported product was returned assembled with the femoral head to the post market surveillance team for examination.The reported event of stem fracture at the neck can be confirmed.On a macroscopic level, there are a lot of scratches and nicks throughout the stem, but concentrated in the neck-/fracture region.Additionally, there are several deep scratches on the medial side of the stem.These scratches likely resulted from the revision procedure.Patches of bone-ongrowth can be seen on the stem.The fracture surfaces of both the proximal and distal parts were examined.On the fracture surface of the proximal part, beach lines are visible which point to a fatigue fracture originating from the lateral side of the stem.These beach lines are also visible on the distal part.Both fracture surfaces also have some scratches and polished surfaces, most probably due to contact between the parts after the fracture.The fracture origin has been examined closer and appears to be originating at or near a cauter mark on the lateroposterior portion of the stem, which can be seen on the proximal part.This cauter mark can also be seen on or near the fracture site when placing both fragments together.Additionally, further cauter marks can be seen on the shoulder of the stem.The femoral head has several scratches on the articulating surface, but appears largely inconspicuous.A review of the device manufacturing records confirmed no abnormalities or deviations.Review of the complaint history found no additional related complaints for this item and the reported part and lot combination.Based on the available information, the reported event can be confirmed.A definitive root cause could not be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
(b)(4): this follow-up report is being submitted to relay additional information.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4, b5, b7, g3, g6, h2, h6, h11.D10.Cocr head, l, 㸠36/+4, taper 12/14 item# 0101012367 lot# 2738374.Unkown durasul insert 36mm item# unknown lot# unknown.Unknown fitmore cup 54mm item# unknown lot# unknown.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
It was reported that a patient had a left total hip arthroplasty.Then, had a femoral head revision due to pain.The patient did well until 10 years later, the patient was walking normally and suddenly felt his hip give out and fell.X-rays revealed that the femoral stem had fractured.The patient was revised again.During the revision, the surgeon found that the cone had broken directly at the transition of the shaft while the distal stem remained very well ingrown.A femoral trochanteric osteotomy was performed to remove the stem; however, this also resulted in a fracture of the greater trochanter.Cerclage cables were placed to stabilize the fracture and osteotomy cuts and screws were placed proximal and distal as lag screws.The initial cup was left intact, and all other components were revised.Diligence is completed and no further information on the reported event has been provided.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.The reported fitmore stem was returned assembled with the cocr femoral head to the product surveillance team for examination.The stem has fractured at the neck.On a macroscopic level, there are a lot of scratches and nicks throughout the stem, but concentrated in the neck-/fracture region.Additionally, there are several deep scratches on the medial side of the stem.These scratches likely resulted from the revision procedure.Patches of bone-on-growth can be seen on the stem.The fracture surfaces of both the proximal and distal fragments of the stem were examined.On the fracture surface of the proximal fragment, beach lines are visible, which point to a fatigue fracture originating from the lateral side of the stem.These beach lines are also visible on the fracture surface of the distal fragment.Both fracture surfaces also have some scratches and polished surfaces, most probably due to contact between the parts after the fracture.Further examination of the fracture origin suggests it originates at or near an electro cautery mark on the lateroposterior portion of the stem, visible on the proximal fragment.This cautery mark can also be seen on or near the fracture site when placing both fragments together.Additionally, further cautery marks can be seen on the shoulder of the stem.The femoral head has several scratches on the articulating surface, but appears largely inconspicuous.A review of the device manufacturing records confirmed no abnormalities or deviations.Review of the complaint history found no additional related complaints for this item and the reported part and lot combination.Medical records were provided and reviewed by a health care professional.A review of the received primary implantation report identified a tha placed without intraoperative complications and stable with rom testing.A review of the revision report for the first revision surgery identified indication for revision due to pain.Infection negative.Initial concern was implant loosening, however, implants were found well-seated during revision surgery.Femoral head was revised with no tendency to dislocate.Cup and stem firm and left in-situ.A review of the revision report for the second revision surgery (this complaint) identified indication for revision surgery due to stem fracture.The patient was walking normally 2 days prior and suddenly lost control of the left hip joint, resulting in a fall.Patient had been symptom-free prior to this event.Head and neck removed, inlay slightly yellowish in color and slightly rounded anteriorly.Cone broken directly at the transition to the shaft, shaft well ingrown.Chisels were used in an attempt to loosen the shaft, but to no avail.Trochanteric osteotomy performed, leading to a fracture of the trochanter fragment at about the level of the polished to the porous-coated shaft part.Cerclage cables places distal to the osteotomy, competitor stem and xl femoral head placed, good stability with rom testing.Distal and proximal cerclages cables placed, two 3.5mm cortical screws inserted as lag screws.One ap and one lateral view of the left hip were provided and reviewed by a radiologist with the following assessment: "two views of the left hip demonstrate a left total hip arthroplasty with fracture of the femoral component of the junction of the femoral neck and stem.No dislocation.Osteopenia.Degenerative changes of the right hip." based on the available information, the reported event can be confirmed the fracture surface of the returned fitmore stem indicates a fatigue fracture.Additionally, electro cautery marks were identified near or at the fracture origin, as well as on the shoulder of the stem.However, it is unclear whether these cautery marks originated during primary implantation, the first revision surgery on, when the femoral head was revised, or the second revision surgery.Consequently, the extent to which the cautery mark near or at the fracture origin may have contributed to the reported stem fracture cannot be determined.Furthermore, fatigue fractures can be influenced by patient factors, such as a high bmi, which may have potentially contributed to the reported fracture.Unfortunately, based on the information provided, further analysis of the reported complaint cannot be conducted, and a definitive conclusion regarding the root cause of the issue cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
FITMOR HIP STEM B EXT OFFS S10
Common Device Name
PROSTHESIS, HIP
Manufacturer (Section D)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur
Manufacturer (Section G)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ   8404
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key18989053
Report Number0009613350-2024-00125
Device Sequence Number12857275
Product Code JDI
UDI-Device Identifier00889024591936
UDI-Public(01)00889024591936(17)220331(10)2645952
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K192236
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 01/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date03/31/2022
Device Model NumberN/A
Device Catalogue Number0100551310
Device Lot Number2645952
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/06/2024
Supplement Date Received by Manufacturer04/24/2024
08/28/2024
09/06/2024
12/05/2024
01/17/2025
Initial Report FDA Received Date03/27/2024
Supplement Report FDA Received Date05/20/2024
08/29/2024
09/12/2024
12/31/2024
01/23/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/02/2012
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ITEM # 0101012367, COCR HEAD, LOT # 2738374; SEE H11 NARRATIVE.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age57 YR
Patient SexMale
Patient Weight115 KG